MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: visual inspection of the returned product found a piece of one haptic torn off and missing.The lens was returned dry and there was evidence of clear surgical residue.Conclusions: based on the complaint history, work order search and product evaluation, a specific root cause of the event could not be determined.(b)(4).
 
Event or Problem Description
The reporter stated a 13.2mm micl13.2 implantable collamer lens, -15.5 diopter, tore while being loaded into the injector.There was no patient contact.The reporter was unable to provide any additional information.

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5909201
Report Number2023826-2016-01158
Device Sequence Number10927093
Product Code MTA
UDI-Device Identifier00841542103404
UDI-Public(01)00841542103404(17)161130
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/30/2016
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2016
Initial Report FDA Received Date08/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1